I've been on dilantin
for 28 years now and although I haven't had any stomach pain from it, I have had other symptoms. You should talk to your Doc. about
this and maybe he can find another med for you.(I'm not in the medical profession so I'm only going on past experiences)
It is documented that it is hard on the liver, causes abnormal hair growth (where you don't want it), and/or overgrowth or softening of the gums.
I also want to say that I've been on this drug for 28 yrs and I have my blood monitored monthly and my liver is in good shape.
I see the dentist every 3 months(because of the dilantin he wants to see me every 3 mos.) and my gums show no sign of dilantin use.
I do however have unwanted hair growth (legs, arms, chest, back,) but bald on the head. (I don't know if thats hereditary or from the drug)My arms and legs are like Robin Williams.
I've noticed other side effects such as stigma (simple partial) (eyes), paranoia, profuse sweating, poor co-ordination and bad gait, erectile dysfunction, to name a few.
I also take pheonobarb and the only effect I get from that is drowsieness and getting tired.
I also have been concerned about
long term effects that the dilantin would have on my body.
When I discussed this with my neurologist he said there was no documented proof that it caused any long term effects. (I don't believe him though)
He also told me that after being on it for so long, if I were to stop taking it or change meds, I would run the risk of lower brain stem damage and/or my seizures could come back even worse.
My seizures have been under control for 28 years so I figure if it's not broke. don't fix it.
I also have Ulcerative Colitis (similar to CD)
It's a documented fact that people who have seizure conditions are the most likely people to develope some sort of GI or bowel disorder. Scientists THINK it's brought on by stress. (As documented in the 1986 Canadian Medical Journal) They were both diagnosed around the same time.
I'm also on other meds for my EP and UC that work with the dilantin.
The additional stress causes the adrenal gland to produce a lot more adrenalin witch is an acid, it eats through the lining of the stomach and bowel and also causes more nerve mis fires in the brain. (check with your Doctor,this is only my experience)
Diagnosed with Epilepsy & Ulcerative Colitis.
Current Medications: Diantin 275mg, Pheonobarb 150mg, Asocol 3,000 mg.